×

zbMATH — the first resource for mathematics

Deformation of singular Lagrangian subvarieties. (English) Zbl 1051.14006
The authors develop some ideas of a deformation theory of singular lagrangian subvarieties. Lagrangian submanifolds with singularities have been studied by various authors: Arnold, Givental and others [A. B. Givental’, J. Sov. Math. 52, No. 4, 3246–3278 (1990); translation from Itogi Nauki Tekh., Ser. Sovrem. Probl. Mat., Novejshie Dostizh. 33, 55–112 (1988; Zbl 0900.58013)].
The authors study the behaviour of Lagrangian singularities under deformations by describing the spaces of infinitesimal deformations and obstructions of a Lagrangian subvariety. They focus their attention mainly in the sheaf of Lagrangian deformations of \( L\).
In section 1, a complex \(({\mathcal C}^*, \delta)\) is defined in terms of \(L\) and it is shown in proposition 1 that \(({\mathcal C}, \delta, \wedge) \) is a differential graded algebra. In proposition 2, the authors establish an isomorphism of \({\mathcal C}_L\) and \(\Omega_L \) on the regular locus, which can be extended to an isomorphism of \( {\Omega_L^p}^{**}\) with \({\mathcal C}_L^p\). In section 3, theorem 1 they calculate the zeroth and first cohomology groups of the complex \({\mathcal C}_L^{*}\). In theorem 2 of the same section, the authors define an obstruction theory of \(L\) in terms of the second cohomology group of the complex \({\mathcal C}_L^{\bullet}\). In section 4 they prove in theorem 3 that for Lagrangian spaces \(L\) satisfying “Condition P” given in definition 2, the cohomology of \({\mathcal C}_L^{\bullet}\) is finite dimensional. In section 5, the authors compute the sheaf of Lagrangian deformations of \(L\) very explicitly for three families of examples: a determinantal variety called the swallowtail, for a special example of a conormal space associated to a plane curve and for special examples of completely integrable Hamiltonian systems.

MSC:
14B12 Local deformation theory, Artin approximation, etc.
32S40 Monodromy; relations with differential equations and \(D\)-modules (complex-analytic aspects)
14B05 Singularities in algebraic geometry
32S30 Deformations of complex singularities; vanishing cycles
Software:
Macaulay2
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Banyaga, A.: An introduction to symplectic geometry, Progress in Mathematics, vol 117, Birkhaeuser, 1994, pp. 17-40
[2] Björk J.-E.: Analytic \(D\)-modules and applications, Mathematics and its applications, vol. 247, Kluwer Academic Publishers, 1993
[3] divisor, No article title, Am. Math. Soc., 348, 3037, (1996) · Zbl 0862.32021
[4] Givental’, No article title, Funct. Anal. Appl., 16, 10, (1982) · Zbl 0508.58020
[5] Givental, No article title, Russ. Math. Surv., 38, 121, (6) · Zbl 0578.58020
[6] Givental’, No article title, Ser. Sovrem. Probl. Mat. Novejshie Dostizh., 33, 55, (1988) · Zbl 0731.58023
[7] Grayson D.R., Stillman M.E.: Macaulay 2, a software system for research in algebraic geometry, Available at http://www.math.uiuc.edu/Macaulay2
[8] Hertling C.: Multiplication on the tangent bundle. Preprint alg-geom/9910116
[9] Källström, R.: Smooth modules over Lie algebroids I. Preprint, 1998, alg-geom/9808108
[10] Mackenzie, K.: Lie groupoids and Lie algebroids in differential geometry, London Mathematical Society Lecture Note, vol. 124, Cambridge University Press, 1987 · Zbl 0683.53029
[11] Malgrange, No article title, Ann. Sci. Ec. Norm. Super. IV. Ser., 7, 405, (1974) · Zbl 0305.32008
[12] Matsushita, D.: Equidimensionality of complex lagrangian fibrations. Preprint alg-geom/9911166
[13] Matsumura H.: Commutative ring theory, Cambridge Studies in Advanced Mathematics, vol. 8, Cambridge University Press, 1989 · Zbl 0666.13002
[14] Schlessinger, No article title, Trans. Am. Math. Soc., 130, 208, (1968) · Zbl 0167.49503
[15] Sevenheck, C.: Lagrange-Singularitäten und ihre Deformationen. Diploma thesis, Heinrich-Heine-Universität Düsseldorf, 1999
[16] van Straten, D.: On the Betti numbers of the Milnor fibre of a certain class of hypersurface singularities, Singularities, representation of algebras, and vector bundles (Gert-Martin Greuel and Günter Trautmann, ed.), Lect. Notes Math., vol. 1273, Springer-verlag, 1987, pp. 203-220
[17] Weinstein, A., No article title, (English) Adv. Math., 82, 133, (1990) · Zbl 0713.58015
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.